Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Jun 7, 2008, 11:09 AM CDT for Wilkin County, Minnesota; Richland County, North Dakota. It took effect at Jun 7, 2008, 5:30 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2008, 11:09 AM CDT (16:09 UTC)
- In effect from
- Jun 7, 2008, 5:30 PM CDT
- Expired
- Jun 8, 2008, 9:21 AM CDT
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
Counties Wilkin County, MN, Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Wahpeton (WHNN8). The gauge peaked at 9.93 ft at Jun 8, 2008, 5:00 AM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05051500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 071609 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1109 AM CDT SAT JUN 07 2008 ...THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A NEW WARNING FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES THIS IS A NEW WARNING FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS IS A NEW WARNING FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY . RUNOFF FROM RECENT RAIN IN THE SOUTHERN RED RIVER VALLEY WILL PUSH THE RED RIVER AT WAHPETHON AND FARGO ABOVE FLOOD STAGE AS WELL AS THE BUFFALO RIVER AT SABIN. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC167-NDC077-071909- /O.NEW.KFGF.FL.W.0009.080607T2230Z-080610T0900Z/ /WHNN8.1.ER.080607T2230Z.080608T1200Z.080609T1800Z.NO/ 1109 AM CDT SAT JUN 07 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER AT WAHPETON. * FROM THIS AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM SATURDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 10.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. $$ MNC027-NDC017-071909- /O.NEW.KFGF.FL.W.0010.080609T0000Z-080612T1500Z/ /FGON8.1.ER.080609T0000Z.080610T0600Z.080612T0000Z.NO/ 1109 AM CDT SAT JUN 07 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER AT FARGO. * FROM SUNDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. $$ MNC027-071908- /O.NEW.KFGF.FL.W.0011.080608T1200Z-080611T0500Z/ /SABM5.1.ER.080608T1200Z.080609T0600Z.080610T1400Z.NO/ 1109 AM CDT SAT JUN 07 2008 THE NATIONAL WEATHER SERVICE IN EASTERN NORTH DAKOTA HAS ISSUED A * FLOOD WARNING FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. $$
3 follow-up statements
000 WGUS83 KFGF 071620 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1120 AM CDT SAT JUN 07 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA.. THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY . RUNOFF FROM THE RECENT RAINS IN THE SOUTHERN RED RIVER VALLEY HAVE PUSHED THE RED RIVER AND BUFFALO RIVER IN MINNESOTA TO RISE AND CAUSE SOME MINOR FLOODING AT RIVER LOCATIONS INCLUDED BELOW. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH SUNDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC167-NDC077-090420- /O.CON.KFGF.FL.W.0009.080607T2230Z-080610T0900Z/ /WHNN8.1.ER.080607T2230Z.080608T1200Z.080609T1800Z.NO/ 1120 AM CDT SAT JUN 07 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT WAHPETON. * FROM THIS AFTERNOON TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM SATURDAY THE STAGE WAS 9.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 10.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 11.0 FEET, CITY IS MOBILIZED TO PATROL DIKES. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 06/08 06/09 06/10 06/11 06/12 06/13 06/14 RED RIVER WAHPETON 10.5 10.2 9.4 8.8 8.5 8.4 8.3 $$ MNC027-NDC017-090420- /O.CON.KFGF.FL.W.0010.080609T0000Z-080612T1500Z/ /FGON8.1.ER.080609T0000Z.080610T0600Z.080612T0000Z.NO/ 1120 AM CDT SAT JUN 07 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * FROM SUNDAY EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM SATURDAY THE STAGE WAS 16.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 06/08 06/09 06/10 06/11 06/12 06/13 06/14 RED RIVER FARGO 17.6 18.5 18.9 18.4 17.6 17.1 16.5 $$ MNC027-090420- /O.CON.KFGF.FL.W.0011.080608T1200Z-080611T0500Z/ /SABM5.1.ER.080608T1200Z.080609T0600Z.080610T1400Z.NO/ 1120 AM CDT SAT JUN 07 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * FROM SUNDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM SATURDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 12.5 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY MORNING. * IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER SCAR EAST OF GAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 06/08 06/09 06/10 06/11 06/12 06/13 06/14 SOUTH BRANCH BUFFALO RIVER SABIN 12.0 12.5 12.1 10.5 9.1 8.2 7.8 $$ MNC027-090420- /O.EXT.KFGF.FL.W.0007.000000T0000Z-080609T0700Z/ /HWYM5.1.ER.000000T0000Z.080608T0000Z.080608T1600Z.NO/ 1120 AM CDT SAT JUN 07 2008 ...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 AM SATURDAY THE STAGE WAS 7.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * IMPACT STATEMENT(S) - AT 8.0 FEET, PARTS OF HAWLEY CITY PARK BEGIN TO FLOOD. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 06/08 06/09 06/10 06/11 06/12 06/13 06/14 BUFFALO RIVER HAWLEY 7.2 6.1 5.5 5.3 5.1 5.0 4.9 $$ MNC027-090419- /O.EXT.KFGF.FL.W.0008.080607T1614Z-080613T0534Z/ /DILM5.1.ER.080607T1434Z.080610T1800Z.080612T1434Z.NO/ 1120 AM CDT SAT JUN 07 2008 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * FROM THIS MORNING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM SATURDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES UPSTREAM ROAD TO FLOOD. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SUN MON TUE WED THU FRI SAT (MONTH/DAY) 06/08 06/09 06/10 06/11 06/12 06/13 06/14 BUFFALO RIVER DILWORTH 12.0 13.1 13.9 13.8 12.3 9.4 7.7 $$
000 WGUS83 KFGF 080552 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1252 AM CDT SUN JUN 08 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR HAWLEY AFFECTING CLAY COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE BUFFALO RIVER NEAR DILWORTH AFFECTING CLAY COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA.. THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE RED RIVER AT FARGO AFFECTING CLAY AND CASS COUNTIES .RUNOFF FROM RECENT RAIN IN THE SOUTHERN RED RIVER VALLEY WILL PUSH THE RED RIVER AT WAHPETHON AND FARGO ABOVE FLOOD STAGE AS WELL AS THE BUFFALO RIVER AT SABIN...HAWLEY...AND DILWORTH. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH SUNDAY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC167-NDC077-091752- /O.CON.KFGF.FL.W.0009.000000T0000Z-080610T0900Z/ /WHNN8.1.ER.080608T0524Z.080608T1200Z.080609T1800Z.NO/ 1252 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT WAHPETON. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM SUNDAY THE STAGE WAS 9.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING AND CONTINUE TO RISE TO NEAR 10.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT STATEMENT(S) - AT 11.0 FEET, CITY IS MOBILIZED TO PATROL DIKES. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT (MONTH/DAY) 06/09 06/10 06/11 06/12 06/13 06/14 RED RIVER WAHPETON 10.3 9.6 9.0 8.6 8.4 8.3 $$ MNC027-NDC017-091752- /O.CON.KFGF.FL.W.0010.080609T0000Z-080612T1500Z/ /FGON8.1.ER.080609T0000Z.080610T0600Z.080612T0000Z.NO/ 1252 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT FARGO. * FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:15 AM SUNDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT (MONTH/DAY) 06/09 06/10 06/11 06/12 06/13 06/14 RED RIVER FARGO 18.3 18.9 18.5 17.8 17.2 16.7 $$ MNC027-091752- /O.EXT.KFGF.FL.W.0011.000000T0000Z-080610T1100Z/ /SABM5.1.ER.000000T0000Z.080608T1200Z.080609T2000Z.NO/ 1252 AM CDT SUN JUN 08 2008 THE FLOOD WARNING CONTINUES FOR THE SOUTH BRANCH BUFFALO RIVER AT SABIN. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM SUNDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * IMPACT STATEMENT(S) - AT 13.0 FEET, FLOOD ON ROAD CUT AT OLD MEANDER SCAR EAST OF GAGE. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT (MONTH/DAY) 06/09 06/10 06/11 06/12 06/13 06/14 SOUTH BRANCH BUFFALO RIVER SABIN 12.6 11.4 10.0 8.9 8.2 7.8 $$ MNC027-091700- /O.EXT.KFGF.FL.W.0007.000000T0000Z-080609T1700Z/ /HWYM5.1.ER.000000T0000Z.080608T0600Z.080609T0200Z.NO/ 1252 AM CDT SUN JUN 08 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR HAWLEY. * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM SATURDAY THE STAGE WAS 7.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.6 FEET BY AFTER MIDNIGHT THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT STATEMENT(S) - AT 8.0 FEET, PARTS OF HAWLEY CITY PARK BEGIN TO FLOOD. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT (MONTH/DAY) 06/09 06/10 06/11 06/12 06/13 06/14 BUFFALO RIVER HAWLEY 6.8 5.9 5.4 5.1 5.0 4.9 $$ MNC027-091751- /O.EXT.KFGF.FL.W.0008.000000T0000Z-080613T1300Z/ /DILM5.1.ER.000000T0000Z.080611T0000Z.080612T2200Z.NO/ 1252 AM CDT SUN JUN 08 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR DILWORTH. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM SATURDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT STATEMENT(S) - AT 14.9 FEET, BOTTOM OF STEEL BRIDGE CAUSES UPSTREAM ROAD TO FLOOD. && DAILY 1 AM CDT/MIDNIGHT CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT (MONTH/DAY) 06/09 06/10 06/11 06/12 06/13 06/14 BUFFALO RIVER DILWORTH 13.0 14.0 14.5 13.7 11.1 8.4 $$ G2
000 WGUS83 KFGF 081421 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 921 AM CDT SUN JUN 08 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA...NORTH DAKOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS RED RIVER AT WAHPETON AFFECTING WILKIN AND RICHLAND COUNTIES .THE RED RIVER IS CRESTING BELOW FLOOD STAGE. DRIER WEATHER OVER THE LAST FEW DAYS HAS LIMITED THE AMOUNT OF RUNOFF FLOWING INTO THE RED RIVER. THEREFORE...THE RIVER FLOOD WARNING IS CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7 AM MONDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC167-NDC077-081451- /O.CAN.KFGF.FL.W.0009.000000T0000Z-080610T0900Z/ /WHNN8.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 921 AM CDT SUN JUN 08 2008 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER AT WAHPETON. * AT 9 AM SUNDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.9 FEET. THE RIVER WILL FALL TO 9.8 FEET BY MONDAY MORNING. * IMPACT STATEMENT(S) - AT 10.0 FEET, FLOOD WARNING STAGE... MINOR. BASEBALL FIELD IN WELLS PARK FLOODS. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 06/09 06/10 06/11 06/12 06/13 06/14 06/15 RED RIVER WAHPETON 9.8 9.2 8.6 8.2 8.1 8.1 8.1 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 7, 10:19 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 7, 10:19 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 1019 AM CDT SAT JUN 7 2008 .DISCUSSION...FORECAST IN GOOD SHAPE FOR TODAY WITH PREVIOUS THINKING STILL REASONABLE (SEE PREV DISCUSSION BELOW). WILL LOWER WIND SPEEDS A BIT FOR LATE AFTERNOON WITH 06Z GFS/12Z NAM SHOWING 750MB WIND SPEEDS AROUND 20KTS BY 00Z. REMAINDER OF FORECAST VARIABLES ON TRACK. && .AVIATION...VFR CONDITIONS EXPECTED WITH WESTERLY WINDS GUSTING TO 30MPH BY EARLY AFTERNOON. && .PREV DISCUSSION... /ISSUED 314 AM CDT SAT JUN 7 2008/ DISCUSSION... THE MAIN CHALLENGE FOR THIS FORECAST WILL BE CONVECTIVE CHANCES THROUGH THE PERIOD AND TEMPS. A DEEP EARLY JUNE CYCLONE IS LOCATED TO THE NE OF LAKE WINNIPEG THIS MORNING...WITH A GENERAL WESTERLY SFC FLOW FOR THE REGION. MODELS ARE ONCE AGAIN IN GOOD OVERALL AGREEMENT...AND LIKE THE GFS CONSISTENCY WITH THE EVOLUTION OF THE UPPER LOW THAT IS PROGGED OVER THE REGION BY SUN INTO EARLY NEXT WEEK...SO WILL UTILIZE WITH MODERATE OVERALL CONFIDENCE. TIMING OF CONVECTIVE EVENTS ALWAYS REMAINS A BIG CHALLENGE THOUGH THIS TIME OF YEAR. FOR TODAY...A DRY DAY FOR THE MOST PART IS EXPECTED...WITH W/SW FLOW NEAR THE SFC AND SUBSIDENCE. THE EXCEPTION WILL BE LATE IN THE AFTERNOON INTO THE EARLY EVENING IN THE FAR NORTH NEAR A SFC BOUNDARY IN CANADA. STORMS WILL LIKELY DEVELOP IN CANADA THIS AFTERNOON...AND THE STORM MOTION MAY JUST BRING A FEW STORMS ACROSS THE BORDER...SO WILL ADD A LOW POP IN THE FAR N THIS AFTERNOON/EVENING. OTHERWISE...EXPECT TEMPS TO WARM TO NEAR NORMAL FOR THE ENTIRE REGION...ALONG WITH A WINDY DAY WITH ABOUT 30KT TO MIX EFFICIENTLY TO NEAR 750MB. ON SUNDAY/MONDAY...AN UPPER LOW AND -20C 500MB TEMPS WILL SPREAD OVER THE REGION. THIS WILL MEAN A CHANCE FOR THUNDER EACH DAY WITH DEEP CYCLONIC FLOW...LI/S TO -4C DURING THE AFTERNOON AND MUCAPES TO AROUND 800J/KG. TEMPS WILL COOL BELOW NORMAL BY MONDAY WITH LOW CONVECTIVE TEMPS AND PLENTY OF CONVECTIVE CLOUDS AROUND. FOR TUE/WED...UPPER FLOW TURNS TO THE SW AND SEVERAL SHORTWAVES WILL ROTATE THROUGH THE REGION. STRONG MOISTURE CONVERGENCE...DEEP INSTABILITY AND A SFC BOUNDARY WILL COMBINE ON WED FOR A POTENTIAL SEVERE WEATHER/HEAVY RAIN EVENT. THE ECMWF/CANADIAN/DGEX AND GFS ARE ALL ADVERTISING AMPLE DEEP LAYERED SHEAR AS WELL FOR WED...AND THIS HAS BEEN CONSISTENT OVER THE PAST FEW DAYS. WE WILL ISSUE AN ESF TO HIGHLIGHT THE HEAVY RAIN POTENTIAL ON SATURATED SOILS FOR MUCH OF THE REGION. WE WILL ALSO MENTION THIS POTENTIAL IN THE HWO AND WEATHER STORY FOR A POTENTIALLY ACTIVE MID WEEK. FOR THU/FRI...AN UPPER LOW WILL REMAIN NEAR THE REGION WITH A CONTINUED THREAT FOR CONVECTION AND TEMPS NEAR TO SLIGHTLY BELOW NORMAL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Jun 7, 5:24 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 524 AM CDT SAT JUN 7 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 524 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE MAY BE AN ISOLATED THUNDERSTORM LATE THIS AFTERNOON AND EVENING ALONG THE INTERNATIONAL BORDER...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. RIVER FLOODING IS OCCURRING ON THE MINNESOTA TRIBUTARIES IN THE SOUTHERN RED RIVER VALLEY...AND A FLOOD WARNING IS IN EFFECT FOR DILWORTH AND HAWLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN IS FORECAST SUNDAY THROUGH FRIDAY...WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THE NORTHERN PLAINS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR WEDNESDAY...WHEN SEVERE WEATHER AND THE THREAT FOR HEAVY RAIN IS EXPECTED. IF WIDESPREAD HEAVY RAIN FALLS ON WEDNESDAY...THEN FLOODING CONCERNS MAY INCREASE WHERE HEAVY RAIN HAS OCCURRED IN THE PAST WEEK. STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT FOR MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:40 PM CDT | River Flood Warning | FGF | Clay | 12 days |
| Jun 7, 11:09 AM CDT | River Flood Warning | FGF | Clay | 9 days |
| Jun 7, 11:09 AM CDT | River Flood Warning | FGF | Clay | 8 days |
Nearby
River Flood Warnings in Minnesota, 2008River Flood Warnings in North Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.